Alert archive / Iowa / Wind Advisories in 2022

Wind Advisory 11, NWS Des Moines, IA

May 8, 202218 counties in Iowa

NWS Des Moines, IA issued this wind advisory at May 8, 2022, 3:10 PM CDT for 18 counties in Iowa. It took effect at May 9, 2022, 7:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 8, 2022, 3:10 PM CDT (20:10 UTC)
In effect from
May 9, 2022, 7:00 AM CDT
Expired
May 9, 2022, 4:00 PM CDT
In force
9 hr
Issued by
NWS Des Moines, IA

Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 124 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2022-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2022-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 304 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1626 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
304 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

591 
WWUS73 KDMX 082010
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
310 PM CDT Sun May 8 2022

IAZ004>007-015>017-024>028-036>039-090415-
/O.NEW.KDMX.WI.Y.0011.220509T1200Z-220509T2100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Humboldt-Wright-Franklin-Butler-Bremer-Hamilton-Hardin-Grundy-
Black Hawk-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Humboldt, Eagle Grove, Clarion, Belmond, 
Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington,
Allison, Dumont, Waverly, Webster City, Iowa Falls, Eldora, 
Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, 
Waterloo, and Cedar Falls
310 PM CDT Sun May 8 2022

...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM CDT MONDAY...

* WHAT...Southeast to South winds 25 to 30 mph or greater with 
  gusts up to 45 to 50 mph expected.

* WHERE...Northern Iowa.

* WHEN...From 7 AM to 4 PM CDT Monday.

* IMPACTS...Driving may be difficult on east west oriented
  roadways, especially for high profile vehicles. Gusty winds 
  could blow around unsecured objects. Tree limbs could be blown 
  down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on east west roadways. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

CURTIS
4 follow-up statements
140 
WWUS73 KDMX 090126
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
826 PM CDT Sun May 8 2022

IAZ004>007-015>017-024>028-036>039-090930-
/O.CON.KDMX.WI.Y.0011.220509T1200Z-220509T2100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Humboldt-Wright-Franklin-Butler-Bremer-Hamilton-Hardin-Grundy-
Black Hawk-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Humboldt, Eagle Grove, Clarion, Belmond, 
Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington,
Allison, Dumont, Waverly, Webster City, Iowa Falls, Eldora, 
Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, 
Waterloo, and Cedar Falls
826 PM CDT Sun May 8 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM CDT MONDAY...

* WHAT...Southeast to South winds sustained at 25 to 35 mph with
  gusts in excess of 45 mph expected.

* WHERE...Northern Iowa.

* WHEN...From 7 AM to 4 PM CDT Monday.

* IMPACTS...Driving may be difficult on east west oriented
  roadways, especially for high profile vehicles. Gusty winds
  could blow around unsecured objects. Tree limbs could be blown
  down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on east west roadways. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
968 
WWUS73 KDMX 090730
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
230 AM CDT Mon May 9 2022

IAZ023-035-091530-
/O.EXA.KDMX.WI.Y.0011.220509T1200Z-220509T2100Z/
Pocahontas-Webster-
Including the cities of Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, and Fort Dodge
230 AM CDT Mon May 9 2022

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON...

* WHAT...Southeast to South winds 25 to 35 mph with gusts up to 
  45 mph expected.

* WHERE...Northern Iowa.

* WHEN...From 7 AM to 4 PM CDT Monday.

* IMPACTS...Driving may be difficult on east west oriented
  roadways, especially for high profile vehicles. Gusty winds
  could blow around unsecured objects. Tree limbs could be blown
  down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ004>007-015>017-024>028-036>039-091530-
/O.CON.KDMX.WI.Y.0011.220509T1200Z-220509T2100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Humboldt-Wright-Franklin-Butler-Bremer-Hamilton-Hardin-Grundy-
Black Hawk-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Humboldt, Eagle Grove, Clarion, Belmond, 
Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington,
Allison, Dumont, Waverly, Webster City, Iowa Falls, Eldora, 
Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, 
Waterloo, and Cedar Falls
230 AM CDT Mon May 9 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
CDT THIS AFTERNOON...

* WHAT...Southeast to South winds sustained at 25 to 35 mph with 
  gusts in excess of 45 mph expected.

* WHERE...Northern Iowa.

* WHEN...From 7 AM to 4 PM CDT Monday.

* IMPACTS...Driving may be difficult on east west oriented 
  roadways, especially for high profile vehicles. Gusty winds 
  could blow around unsecured objects. Tree limbs could be blown 
  down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
309 
WWUS73 KDMX 091504
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
1004 AM CDT Mon May 9 2022

IAZ004>007-015>017-023>028-035>039-092100-
/O.CON.KDMX.WI.Y.0011.000000T0000Z-220509T2100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Webster-
Hamilton-Hardin-Grundy-Black Hawk-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Fort Dodge, Webster City, Iowa Falls, Eldora, 
Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, 
Waterloo, and Cedar Falls
1004 AM CDT Mon May 9 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Southeast to South winds sustained at 25 to 35 mph with
  gusts up to 50 mph expected.

* WHERE...Northern Iowa.

* WHEN...From 7 AM to 4 PM CDT Monday.

* IMPACTS...Driving may be difficult on east west oriented 
  roadways, especially for high profile vehicles. Gusty winds 
  could blow around unsecured objects. Tree limbs could be blown 
  down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
322 
WWUS73 KDMX 092049
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
349 PM CDT Mon May 9 2022

IAZ004>007-015>017-023>028-035>039-092200-
/O.EXP.KDMX.WI.Y.0011.000000T0000Z-220509T2100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Webster-
Hamilton-Hardin-Grundy-Black Hawk-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Fort Dodge, Webster City, Iowa Falls, Eldora, 
Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, 
Waterloo, and Cedar Falls
349 PM CDT Mon May 9 2022

...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

A few wind gusts of 30 to 40 mph remain possible over the next 
hour or two, but overall wind speeds have begun to diminish and 
thus the advisory will expire. 


$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at May 8, 2:30 PM CDT, 40 minutes earlier.

Area forecast discussion, May 8, 2:30 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
230 PM CDT Sun May 8 2022

.SHORT TERM.../Tonight through Monday Night/
Issued at 230 PM CDT Sun May 8 2022

Forecast Impacts for the week:

...Major warming begins tomorrow and lasts to Thursday
...Possible svr storm/heavy rain chances Monday Night
...Some cooling late in the period - back closer to normal

Confidence Short Term: Medium

Complex weather scenario the next 24 to 36 hours. Stationary front
now draped across the I80 corridor this morning at 14z and will
eventually lift north as a warm front by tomorrow. Showers and
storms continue to fire along the boundary in an increasing zone of
warm air advection over the region. Though the storms are expected
to remain non severe today, we continue to see moderate to locally
heavy rainfall over the region with some reports and DPR estimates
of 0.75 to 1.50 inches of rainfall in the cluster of heavier storms.
A weak trough of low pressure continues to develop over the eastern
Dakotas with another area of low pressure in Colorado this morning.
There is little change in the pattern aloft. Subjective H850
analysis this morning shows a large high over eastern Canada with
low pressure just off the mid Atlantic Coast. Subtropical high
sitting in the Gulf and an expansive trough of low pressure over the
western CONUS. The leading shortwave is currently in Kansas/Nebraska
with a second low in the southwest. These are likely to remain
generally west of our area in the next 3 to 5 days as the upper
level winds continue to bring ample Gulf moisture north into the
state. A pocket of +15C dewpoints is pooling in Kansas this morning
with +5C all the way to the US Canadian border and increasing fetch
of +10C dewpoints from South Dakota to Mexico.  No real change in
the moisture transport is expected in the next 24 to 36 hours, other
than a slight shift in axis pointing more into Iowa through tomorrow
night. With highs struggling today as thunderstorms move over the
region, lows tonight will likely be only a few degrees cooler
tonight and in the 50s to lower 60s and perhaps a few lingering
showers over the north. Strong warm air advection aloft will
continue overnight tonight with H850 temperatures warming to 16 to
18C by 12z. The sfc warm front will also vault north overnight with
increasing H850 flow to 50kts propelling it into southern MN by
daybreak. Monday will be rather warm and humid with afternoon
dewpoints reaching the upper 60s to lower 70s combined with
temperatures nearing 90 F will pull the afternoon heat index to 90
to 95F in the southeast. That combined with rather brisk southeast
winds at 10 to 25 mph and higher gusts will likely add to some early
season heat concerns; especially along and south of Interstate 80.
Gusty winds will increase early in the day with the potential for a
period of gusts near or just above 45 mph over the north areas.
After coordination with ARX, have added a wind advisory over the
north from just after sunrise to 3 pm when the gusts should relax
just below wind advisory criteria. Today we already had the
parameters necessary for efficient rainfall over the region. Judging
by DPR rainfall rates over 4 inches/hour and with ample PWATs into
tomorrow night over the east half of the region with warm cloud
depths once again remaining over 4000m in a corridor generally
near/along US 151 from northeast Iowa southwest to Creston, the
southeast half of the forecast area is in an area that needs to be
monitored for heavy rain and hydro concerns by Monday night.

Todays rainfall has pushed the risk higher for possible flooding
tomorrow night, though we are in good shape yet for today. After
coordinating with WPC, an ERO for marginal risk of excessive
rainfall will be added to the DAY2 outlook for roughly the same
location as the SWODY2 slight risk area. Though the risk of storms,
severe weather and locally heavy rainfall is still conditional for
tomorrow night, a window of 4 to 6 hours is still open for the
stalled boundary to light up once cooling occurs aloft aft 02-03z
and the expected H850 low level jet of 15 to 25 kts impinges on the
boundary between 03 and 07z. This is slightly less convergent than
the previous model runs suggested, but still enough to support lift
and bands of storms over the boundary. Concurrently, there will be a
new injection of strong thetae advection into the overnight hours to
help support the process until temperatures aloft at H700 begin. to
limit the process. The 12z Euro deterministic was more correct
today than the GFS in handling the morning convective dynamics and
it remains more robust in thunderstorm development Monday night
over our southeast third than the current 12z GFS. GFS forecast
PWATs for 03z to 09z are +1.50 inches for the area just along and
southeast of the boundary. NAM bufr soundings forecast MBE from
late evening Monday overnight into 12z Tuesday suggest a forward
propagation of only 2 to 15kts from DSM northeast to ALO. The
forecast for tomorrow night is really going to fall in a 6 to 12
hour window of more certainty due to the processes at hand. The
cooling aloft and the exact location(s) of likely storms will need
to be further refined tonight and tomorrow. Given the environment
and expected forcing, it would not be too difficult to produce 1
to 3+ inches overnight if the storms can get going. This would
result in some hydro issues and possibly some localized flooding.
Though no headlines are planned for now due to the uncertainty,
this will be revisited again tonight on the overnight shift and
tomorrow on the day shift. Lows tomorrow night will fall into the
mid to upper 60s southeast of the boundary while over the
northwest, lows will fall to a more comfortable lower to mid 50s.

&&

.LONG TERM.../Tuesday through Sunday/
Issued at 220 PM CDT Sun May 8 2022

Confidence: Medium

The remainder of the week will see periods of some airmass
thunderstorms through about Thursday with the front nearly or just
north of Iowa. It will remain very warm and humid for the entire
week with highs in the 80s south of the front and only a brief cool
down over the north on Tuesday prior to the front lifting back north
for the remainder of the workweek. Late in the week and into the
weekend we are expected to see a trough cross through the region
with an initial push of slightly cooler air. Both the GFS/Euro
deterministic models are showing a cool, larger scale trough
dropping south into the Northern Plains and Great Lakes by Sunday
into Monday. This will likely pull the region back down to more
seasonal temperatures with more clouds and some periods of showers
and scattered thunderstorms beginning Saturday and extending into
the weekend.  Highs will cool to the 60s to lower 70s by Sunday with
lows in the 40s and 50s.

&&

.AVIATION.../For the 18Z TAFS through 18Z Monday afternoon/
Issued at 1226 PM CDT Sun May 8 2022

Main concern early on will be lingering convection; mainly for
ALO and a lesser extent DSM. Storms will lessen through 00z as low
level jet wanes but later will increase again aft 03z. Cigs have
dropped to IFR north with pockets of MVFR/VFR elsewhere due to
storms and saturation. Winds will continue to be an issue today
through tomorrow with LLWS again overnight and strong mixing
Monday resulting in gusts nearing 35 to 40kts at times. /rev

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 7 AM to 4 PM CDT Monday for IAZ004>007-
015>017-024>028-036>039.

&&

SHORT TERM...REV
LONG TERM...REV
AVIATION...REV
Hazardous weather outlook, May 8, 2:57 PM CDT, 13 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
257 PM CDT Sun May 8 2022

IAZ023-033>035-044>050-057>062-070>075-081>086-092>097-092000-
Pocahontas-Sac-Calhoun-Webster-Crawford-Carroll-Greene-Boone-
Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-
Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-
Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
257 PM CDT Sun May 8 2022

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Scattered thunderstorms will continue to be seen across portions
of the area through the evening and tonight. Localized flooding
may be possible, mainly in areas that have already received
multiple rounds of rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A Wind Advisory is in effect for the area Monday. Strong southerly
winds, including sustained winds 25 to 30 mph or greater and wind
gusts in excess of 40 mph are expected. Please refer to
weather.gov/desmoines for additional information.

Additional strong to potentially severe thunderstorms are
expected to initiate across portions of the state Monday evening,
primarily around and east of Interstate 35. All modes of severe
weather remain possible at this time. Local flooding and other
water issues may be possible in areas that have received recent
heavy rainfall.

Periodic chances for thunderstorms remain through much of the work
week as well. Threats for severe and flooding potential will be
assessed in the coming days.

The first real heat and humidity of the season will begin to build
into the state this week, including Heat Index values approaching
the upper 90s across portions of central and southern Iowa at
times.

.SPOTTER INFORMATION STATEMENT...

Spotters are always appreciated.

IAZ004>007-015>017-024>028-036>039-092000-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Humboldt-Wright-Franklin-Butler-Bremer-Hamilton-Hardin-Grundy-
Black Hawk-
257 PM CDT Sun May 8 2022

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Scattered thunderstorms will continue to be seen across portions
of the area through the evening and tonight. Localized flooding
may be possible, mainly in areas that have already received
multiple rounds of rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Additional strong to potentially severe thunderstorms are
expected to initiate across portions of the state Monday evening,
primarily around and east of Interstate 35. All modes of severe
weather remain possible at this time. Local flooding and other
water issues may be possible in areas that have received recent
heavy rainfall.

Periodic chances for thunderstorms remain through much of the work
week as well. Threats for severe and flooding potential will be
assessed in the coming days.

The first real heat and humidity of the season will begin to build
into the state this week, including Heat Index values approaching
the upper 90s across portions of central and southern Iowa at
times.

.SPOTTER INFORMATION STATEMENT...

Spotters will not be needed at this time.

CURTIS

In the hours before

Special weather statement, May 8, 9:56 AM CDT, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Des Moines IA
956 AM CDT Sun May 8 2022

IAZ049-050-061-062-072>075-082>085-081700-
Marshall-Tama-Jasper-Poweshiek-Madison-Warren-Marion-Mahaska-
Union-Clarke-Lucas-Monroe-
Including the cities of Marshalltown, Tama, Toledo, Traer,
Dysart, Gladbrook, Newton, Grinnell, Winterset, Earlham,
Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa,
Creston, Osceola, Chariton, and Albia
956 AM CDT Sun May 8 2022

...Thunderstorms With Brief Heavy Rainfall and Gusty Winds...

An area of thunderstorms generally along and north of I80 will
continue to drift to the east northeast this morning. Brief heavy
rainfall of three quarters to one and a quarter inches is expected
within this area of thunderstorms as it moves to the east.

Just ahead and south of the area of storms, gusty southeast winds
have developed with gusts of 35 to near 40 mph at times reported
at Newton and south toward Creston. Expect gusty winds to increase
east toward Marshall and Tama Counties as well as areas over southern
Iowa in the next 1 to 2 hours.

Additional showers and thunderstorms may develop over far southern
Iowa this morning and into the afternoon with lightning and brief
heavy rainfall being the main concerns as the storms move to the
east northeast with time.

REV
Special weather statement, May 8, 2:41 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Des Moines IA
241 PM CDT Sun May 8 2022

IAZ048-049-082045-
Story IA-Marshall IA-
241 PM CDT Sun May 8 2022

...A strong thunderstorm will impact portions of southeastern Story
and Marshall Counties through 345 PM CDT...

At 240 PM CDT, Doppler radar was tracking a strong thunderstorm near
State Center, or 10 miles east of Nevada, moving northeast at 30 mph.

HAZARD...Half inch hail and additional rainfall up to one inch.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Ponding of
         ponding of water on roadways, low visibilities, and rises
         in small streams and creeks.

This strong thunderstorm will be near...
  State Center around 250 PM CDT.

Other locations in the path of this storm include Marshalltown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4186 9334 4202 9335 4221 9287 4221 9277
      4187 9277
TIME...MOT...LOC 1940Z 246DEG 27KT 4198 9326

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

Ansorge
Special weather statement, May 8, 2:56 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Des Moines IA
256 PM CDT Sun May 8 2022

IAZ028-038-039-082045-
Black Hawk IA-Bremer IA-Grundy IA-
256 PM CDT Sun May 8 2022

...A strong thunderstorm will impact portions of Black Hawk,
southeastern Bremer and northeastern Grundy Counties through 345 PM
CDT...

At 256 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hudson, or near Cedar Falls, moving northeast at 40 mph.

HAZARD...Half inch hail and additional rainfall up to one inch.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Ponding of
         ponding of water on roadways, low visibilities, and rises
         in small streams and creeks.

This strong thunderstorm will be near...
  Cedar Falls and Waterloo Municipal Airport around 305 PM CDT.
  Waterloo, Evansdale and Crossroads Mall around 310 PM CDT.
  Elk Run Heights around 315 PM CDT.

This includes Interstate 380 between mile markers 63 and 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4237 9260 4251 9262 4273 9208 4247 9208
      4247 9207 4243 9207
TIME...MOT...LOC 1956Z 245DEG 34KT 4246 9248

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

Ansorge

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 2:41 PM CDTSpecial Weather StatementDMXMarshall64 min
May 8, 2:56 PM CDTSpecial Weather StatementDMXBlack Hawk49 min

Nearby

Wind Advisories in Iowa, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.